Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 8, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Oct 8, 2009, 4:51 AM AKDT. It took effect at Oct 9, 2009, 9:00 PM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 4:51 AM AKDT (12:51 UTC)
- In effect from
- Oct 9, 2009, 9:00 PM AKDT
- Expired
- Oct 9, 2009, 5:13 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 081251 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 451 AM AKDT THU OCT 8 2009 AKZ161-100030- /X.NEW.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 451 AM AKDT THU OCT 8 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
3 follow-up statements
000 WWAK72 PAFC 082213 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 213 PM AKDT THU OCT 8 2009 AKZ185-090300- /X.NEW.PAFC.HW.W.0020.091008T2213Z-091009T0300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 213 PM AKDT THU OCT 8 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM AKDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM AKDT THIS EVENING. A STRONG LOW IN THE CENTRAL ALEUTIANS HAS BROUGHT VERY STRONG WINDS TO THE UNALASKA AREA THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 80 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING. GUSTS WILL SUBSIDE TO 55 MPH IN THE LATE EVENING AND REMAIN OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ161-091115- /X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 213 PM AKDT THU OCT 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
000 WWAK72 PAFC 090239 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 639 PM AKDT THU OCT 8 2009 AKZ185-090345- /X.CAN.PAFC.HW.W.0020.000000T0000Z-091009T0300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 639 PM AKDT THU OCT 8 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH WIND WARNING. $$ AKZ161-091400- /X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 639 PM AKDT THU OCT 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
000 WWAK72 PAFC 091313 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 AM AKDT FRI OCT 9 2009 AKZ161-100215- /X.UPG.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ /X.NEW.PAFC.HW.W.0022.091010T0100Z-091010T1600Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 513 AM AKDT FRI OCT 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM AKDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM AKDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG AREA OF LOW PRESSURE IS ADVANCING TOWARDS THE WESTERN ALASKA PENINSULA TODAY. THIS LOW WILL FEATURE STRONG WINDS PARTICULARLY THROUGH BRISTOL BAY. EAST WINDS OF 60 TO 80 MPH ARE EXPECTED THIS AFTERNOON THROUGH SATURDAY MORNING AS THE LOW CONTINUES TO PUSH THROUGH THE EASTERN BERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 7, 2:00 PM AKDT, 14 hours 51 minutes earlier.
Area forecast discussion, Oct 7, 2:00 PM AKDT, 14 hours 51 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKDT WED OCT 7 2009 .MODEL DISCUSSION...GFS/ECMWF/NAM MSLP AND MOISTURE INITIALIZATIONS AND FORECAST TREND THROUGH FRI AFTERNOON ARE REASONABLE AND IN FAIR AGREEMENT. THE GFS/ECMWF ARE NOW IN BETTER AGREEMENT THROUGH SAT AFTERNOON AS THE GFS HAS SLOWED THE PROGRESSION OF DEVELOPING STORM APPROACHING THE AK PEN FRI EVENING. .UPPER LEVELS... CURRENT SATELLITE IMAGERY SHOWS RIDGING OVER THE GULF OF ALASKA AND THROUGH THE CENTRAL MAINLAND WITH A LONG WAVE TROUGH EXTENDING FROM EASTERN RUSSIA TO OVER THE NE PACIFIC. TROUGH CONTAINS TWO MAIN CENTERS...A WEAKENING ONE OVER THE BERING SEA AND A STRONGER CENTER SOUTH OF THE CENTRAL ALEUTIANS. COLD ADVECTION IS EVIDENT SOUTH OF THIS LOW WITH THE PRESENCE OF OPEN CELL CUMULUS. A STRONG WESTERLY JET IS EVIDENT ACROSS THE NORTH PACIFIC WITH MOIST SOUTHERLY FLOW BETWEEN 150-165W. RIDGE OVER THE GULF AND MAINLAND SHIFTS TO BETWEEN 130-140W SAT. LOW CENTER OVER THE BERING SEA WEAKENS AND MOVES SW AS LOW CENTER SOUTH OF THE ALEUTIANS MOVES TO THE CENTRAL BERING SEA ON FRI AFTERNOON. SECONDARY DEVELOPMENT OVER THE NORTH PACIFIC LIKELY AS COLD ADVECTION DIGS OUT THE BASE. DEVELOPING CENTER MOVES JUST SOUTH OF THE AK PEN ON FRI EVENING AND OVER WESTERN BRISTOL BAY EARLY SAT. EXPECT STRONG SOUTHEASTERLY FLOW OVER THE GULF FRI NIGHT...SPREADING TO THE MAINLAND SAT. .SHORT TERM FORECAST... .EAST...ONLY A FEW OVERALL ADJUSTMENTS WILL BE MADE TO THE SHORT TERM FORECAST PACKAGE THIS AFTERNOON. WARM FRONTAL BOUNDARY MOVES NORTH THRU TODAY AS SOUTHERLY FLOW INTENSIFIES IN THE MID LEVELS. OCCLUDED FRONT APPROACHING THE AK PEN MOVES INLAND OVER WESTERN ALASKA TONIGHT AS TRAILING COLD FRONT STALLS OVER THE WESTERN GULF TONIGHT THEN WEAKENS AS IT TRACKS EAST THU NIGHT. FREEZING LEVELS WILL INCREASE AND REMAIN RELATIVELY HIGH ACROSS THE GULF AND SOUTHCENTRAL OVER THE NEXT COUPLE OF DAYS WITH GENERALLY WARM SOUTHERLY FLOW ALOFT. SO PRECIPITATION WILL BE MAINLY RAIN...EXCEPT OCCASIONALLY MIXED AT HIGHER ELEVATIONS. PRESSURE GRADIENTS ARE EXPECTED TO INCREASE ACROSS SOUTHCENTRAL ALASKA THROUGH TONIGHT...SO WILL SEE INCREASING WINDS OVER THE GULF AND STRONG GAP FLOWS ACROSS SOUTHCENTRAL. A DEVELOPING LOW OVER THE NORTH PACIFIC MOVES TO NEAR CHIGNIK EARLY SAT AND WILL BRING INCREASED RAINS AND WINDS ACROSS SOUTHCENTRAL AND STORMS ACROSS THE GULF. MAY SEE WINDS APPROACHING WARNING LEVELS LATE FRI NIGHT AND SAT IN ZONES 101/125. .WEST...LOW OVER THE BERING SEA IS SLOWLY WEAKENING AND MOVING SW. OCCLUDED FRONT MOVING INTO BRISTOL BAY THIS AFTERNOON IS SPREADING RAIN AND GUSTY WINDS INTO SOUTHWEST ALASKA. OCCLUDED FRONT MOVES THROUGH SW ALASKA TONIGHT. 970S LOW SOUTH OF THE ALEUTIANS THIS AFTERNOON MOVES NORTH OF THE CENTRAL ALEUTIANS THU AND INTO THE CENTRAL BERING SEA AND WEAKENS FRI EVENING. ASSOCIATED FRONT MOVES INTO THE AK PEN AND SW ALASKA THU MORNING...THEN WEAKENS AND SHIFTS EAST. DEVELOPING LOW OVER THE NORTH PACIFIC MOVES TO NEAR CHIGNIK EARLY SAT AND WILL BRING INCREASED RAINS AND WINDS ACROSS SW ALASKA LATE FRI NIGHT THROUGH SAT. MAY SEE WARNING LEVEL WIND GUSTS THROUGH GAPS IN THE ALEUTIANS RANGE AND BRISTOL BAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALES 130,132,150,155,165,170,171,176,179,AND 185. FIRE WEATHER...NONE. RMC OCT 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 7, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 7, 5:10 PM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 10:45 AM AKDT | High Wind Watch | AFC | 25 hr | |
| Oct 8, 10:45 AM AKDT | High Wind Watch | AFC | 30 min | |
| Oct 8, 10:45 AM AKDT | High Wind Warning | AFC | 12 hr | |
| Oct 8, 2:13 PM AKDT | High Wind Warning | AFC | 4 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.